MAUDE Adverse Event Report: CONMED UTICA CONMED; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA CONMED; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number AES-50SL
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the aes-50sl, arthroscopic energy 50° probe with suction, xl, 18 cm, device was being used in a hip arthroscopy procedure on (b)(6)2024 when it was reported, ¿while using the bipolar edge device, it suddenly stopped functioning.Upon inspection, the surgeon discovered that the tip of the bipolar device had broken off inside the patient.Using fluoroscopy, the surgeon was able to locate and retrieve the broken tip from the joint.Fortunately, no harm was caused to the patient, and the procedure was completed without further complications.¿.The procedure was completed with the use of the same alternate device and a 2-minute delay was reported.There was no report of injury, medical intervention, or extended hospitalization for the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.H3 other text : device not yet received.
 
Additional Manufacturer Narrative
Reported event ¿tip of the device had broken off¿ was confirmed.Examination of the returned used device, item aes-50sl found electrode tip detached, broken off from the device shaft.Root cause cannot be determined, however, based upon evaluation of the device, photos, and the ifu; a possible cause of this event could be excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.(b)(4).Per the instructions for use, the user is advised to not use the probe for mechanical displacement of tissue, damage to the probe may occur.Do not activate the probe while any portion of the active or return electrode is in contact with another metal object, including the scope; localized heating of the electrode and the adjacent metal object may result in product damage and/or injury.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The customer reported that the aes-50sl, arthroscopic energy 50° probe with suction, xl, 18 cm, device was being used in a hip arthroscopy procedure on (b)(6) 2024 when it was reported, ¿while using the bipolar edge device, it suddenly stopped functioning.Upon inspection, the surgeon discovered that the tip of the bipolar device had broken off inside the patient.Using fluoroscopy, the surgeon was able to locate and retrieve the broken tip from the joint.Fortunately, no harm was caused to the patient, and the procedure was completed without further complications.¿.The procedure was completed with the use of the same alternate device and a 2-minute delay was reported.There was no report of injury, medical intervention, or extended hospitalization for the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
CONMED
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key20999716
Report Number1320894-2024-00444
Device Sequence Number18608699
Product Code GEI
UDI-Device Identifier10653405004974
UDI-Public(01)10653405004974(17)251111(10)202405151
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K153499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2025
Device Catalogue NumberAES-50SL
Device Lot Number202405151
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer02/07/2025
Initial Report FDA Received Date12/23/2024
Supplement Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
XRAY; XRAY
Patient SexMale
Patient EthnicityNon Hispanic